I had a Vitalize Peel done on 3-2-2012. I'm still peeling as of today (03-15-2012) I'm peeling on my nose, forehead, and both sides of cheeks. Is this normal? Should I use a gentle exfoliator? I still have a good amount of peeling left... Thank You In Advance : )
Is It Normal to Peel 2 Weeks After Vitalize Peel?
Doctor Answers (3)
Yes pretty normal but check with your provider
If you’ve never had a vitalize peel done before or never used Retin-A it is normal to still be peeling a couple of weeks after. Usually the peeling begins 48 hours after the peel and may last 7-10 day or longer depending on your skin. More peeling means that you really needed the peel and you will get better results. You should moisturize more often and use a good sun block to protect your skin from sun damage after the peel. If you choose to do another treatment in 4-6 weeks most likely you won’t have as much peeling as the first time.
Web reference: http://drturowski.com/chemical-peels-chicago.html
After your Vitalize Peel
Generally, peeling will last 2 to 5 days with flaking occurring after 48 hours, so your peeling results are a bit above average. Most flaking can be controlled with moisturizers. It is also imperative that you use a sunscreen with an SPF of at least 20 and avoid direct sunlight for at least another week. Use a gentle cleanser such as SkinMedica Sensitive Skin Cleanser or any other cleanser that does not contain soap.
Web reference: http://www.drclevens.com/menu_of_services.htm
Yes, you can have a second phase of peeling.
It sounds as if you had a chemical peel that contained more than one ingredient. Because some of the chemicals in a chemical peel can cause a more rapid response by the skin than other chemicals, one may experience another phase of peeling about a week after the first phase. This is very common. I would not recommend a gentle exfoliator unless you absolutely have to (due to work or a special occasion), as you may induce more peeling. Rather, consider applying a heavier moisturizer for a couple of days, such as CeraVe or Eucerin.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.